Alert archive / Maryland / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 110, NWS Wakefield, VA

May 24, 2000Dorchester County, Maryland

NWS Wakefield, VA issued this severe thunderstorm warning at May 24, 2000, 10:49 PM EDT for Dorchester County, Maryland. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 24, 2000, 10:49 PM EDT (02:49 UTC)
Expired
May 24, 2000, 11:15 PM EDT
In force
26 min
Issued by
NWS Wakefield, VA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Dorchester County, MD

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 2.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2000-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 375 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2000-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
375 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KAKQ 250251 COR
SVRAKQ
MDC019-250315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1049 PM EDT WED MAY 24 2000

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DORCHESTER COUNTY IN SOUTHEAST MARYLAND

* UNTIL 1115 PM EDT

* AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EAST NEW MARKET...MOVING EAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR
  BROOKVIEW AND ELDORADO AT 1050 PM EDT
  GALESTOWN AT 1055 PM EDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF DIMES.
  WINDS UP TO 60 MILES AN HOUR.

SEEK A STURDY SHELTER IMMEDIATELY!

LAT...LON 3868 7599 3851 7594 3863 7511 3885 7517

$$

COBB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 9:05 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 24, 9:05 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
905 PM EDT WED MAY 24 2000

DISCN:
RATHER QUIET ON THE WX FRONT THIS EVE. SHRAS/TSRAS TO THE N OF THE
CWA SHOULD REMAIN N OF AREA...HENCE THE REASONING BEHIND THE AMENDED
ZONE ISSUANCE EARLIER TO REMOVE SLGHT CHC POPS THIS EVE.

DEWPTS REMAIN IN THE UPR 60S TO NR 70 WI WK FRONT W OF AREA.
PLAN TO TWEAK TEMPS UP A CAT OVERNIGHT. OTRW...NO CHANGES.

CWF...SW WINDS BECOMING W AS WK FNT/TROF PASSES. NO FLAGS.

.AKQ...NONE.

COBB

Nearby

Severe Thunderstorm Warnings in Maryland, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.